Alert archive / California / Wind Advisories in 2010
Wind Advisory 44, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 20, 2010, 3:14 PM PST for 4 counties in California. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2010, 3:14 PM PST (23:14 UTC)
- Expired
- Dec 21, 2010, 1:00 AM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
370 WWUS76 KSGX 202314 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 314 PM PST MON DEC 20 2010 CAZ055>058-060-210715- /O.NEW.KSGX.WI.Y.0044.101220T2314Z-101221T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 314 PM PST MON DEC 20 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST TUESDAY. * TIMING: THROUGH 1 AM TUESDAY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH GUSTING TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH. * VISIBILITY: REDUCED BY DENSE FOG AND RAIN IN THE MOUNTAINS. * IMPACTS: BROKEN TREE LIMBS...DAMAGE TO FENCES...OBJECTS BLOWN OVER OR MOVED AND DIFFICULT DRIVING CONDITIONS THROUGH MOUNTAIN PASSES AND ON THE DESERT SLOPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PG/BM
1 follow-up statement
584 WWUS76 KSGX 210913 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 113 AM PST TUE DEC 21 2010 CAZ055>058-060-211015- /O.EXP.KSGX.WI.Y.0044.000000T0000Z-101221T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- 113 AM PST TUE DEC 21 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 20, 2:00 PM PST, 1 hour 14 minutes earlier.
Area forecast discussion, Dec 20, 2:00 PM PST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST MON DEC 20 2010 .SYNOPSIS...MOIST FLOW HEADING INTO SOUTHERN CALIFORNIA WILL BRING PERIODS OF RAIN AND POSSIBLE FLOODING PROBLEMS THROUGH WEDNESDAY. THE LOW PRESSURE TROUGH OVER THE EAST PACIFIC WILL FINALLY MOVE OUT OF THE AREA WEDNESDAY NIGHT...AND BUILDING HIGH PRESSURE WILL BRING DRY WEATHER THURSDAY INTO THE WEEKEND. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. RAIN HAS GOTTEN HEAVIER WITH A BAND SLOWLY MOVING SOUTHEAST THIS AFTERNOON...AND WILL CONTINUE INTO SAN DIEGO COUNTY BY SUNDOWN. WITH THE GROUND LESS ABLE TO ABSORB THE RAIN...MUCH OF THE RAIN WILL TURN INTO RUNOFF. ENOUGH OF THAT WILL CAUSE SOME KIND FLOODING IN ALL ITS FORMS...PONDING OF WATER IN STREETS...FLASH FLOODS AND DEBRIS FLOWS MAINLY IN STEEP TERRAIN...RIVERS RISING...ETC. THE FLASH FLOOD WATCH IS IN EFFECT AND PEOPLE SHOULD BE PREPARED. THE MOST INTENSE RAIN APPEARS THIS AFTERNOON AND EVENING...AND AGAIN WEDNESDAY MORNING AS THE HOSE OF MOISTURE SHIFTS AROUND A BIT. SNOW LEVELS WILL REMAIN HIGH...BUT GRADUALLY DROPPING THROUGH WEDNESDAY WHEN SKI RESORTS WILL PICK UP SOME GOOD SNOW FOR A SHORT TIME. WINDS WILL BE BRISK AT TIMES...BUT NOT OVERLY STRONG. THEY WILL GET STRONGER WITH THE FRONTAL PASSAGE WEDNESDAY MORNING. THE LONG MOISTURE PLUME DIRECTED AT CALIFORNIA FOR FIVE DAYS NOW WILL FINALLY GET SHOVED ASIDE TUESDAY NIGHT BY THE UPPER TROUGH OFF THE COAST WHICH FINALLY PUSHES ASHORE. AS THE TROUGH AND ITS ASSOCIATED COLD FRONT MOVE INLAND WEDNESDAY...THE PRECIPITATION WILL END WEDNESDAY AFTERNOON AND EVENING. THE COLD AIR ASSOCIATED WITH THIS FRONT WILL DESTABILIZE THE ATMOSPHERE ENOUGH TO ADD SOME THUNDERSTORMS TO THE FORECAST WEDNESDAY. THEN HIGH PRESSURE ALOFT BUILDS TO GIVE US A FEW FAIR AND DRY DAYS THURSDAY THROUGH CHRISTMAS. ANOTHER TROUGH HEADS INTO CALIFORNIA SATURDAY NIGHT AND SUNDAY AND GUIDANCE HAD SHOWED PROMISE FOR ANOTHER FRONTAL LIKE RAIN EVENT...BUT THE GUIDANCE HAS BACKED OFF THIS IDEA FOR NOW AND THERE IS ONLY A SLIGHT CHANCE. && .AVIATION... 202130Z...MODERATE TO HEAVY RAIN WILL BECOME MORE WIDESPREAD THROUGH THIS EVENING. MVFR CIGS/VSBY WILL LOWER TO IFR/LIFR IN RAIN. RAIN WILL TAPER OFF TO SHOWERS EARLY TUESDAY MORNING AND CONTINUE THROUGH TUESDAY AFTERNOON. HIGHER TERRAIN WILL BE OBSCURED AT TIMES. .MARINE... A MODERATE WEST NORTHWEST SWELL WILL CONTINUE THROUGH TUESDAY...THEN DECREASE ON WEDNESDAY. A SOUTHWEST WIND SWELL IS EXPECTED TODAY THROUGH WEDNESDAY. WINDS WILL CONTINUE TO BE GUSTY AT TIMES...THEN BECOMING QUITE STRONG LATE TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES THROUGH WITH WINDS APPROACHING SMALL CRAFT ADVISORY CRITERIA. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...SEE LAXFFASGX. SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && PUBLIC...MM AVIATION...SS
Hazardous weather outlook, Dec 20, 4:00 AM PST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST MON DEC 20 2010 CAZ042-043-048-050-055>058-060>062-211200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST MON DEC 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT A LARGE PACIFIC PLUME OF MOISTURE AHEAD OF AN ADVANCING TROUGH OF LOW PRESSURE IS EXPECTED TO BRING HEAVY RAINS AND THE POTENTIAL FOR SERIOUS FLOODING BETWEEN LATE THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON. A FLASH FLOOD WATCH IS IN EFFECT FOR ENTIRE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAINS AND THE POTENTIAL FOR SERIOUS FLOODING WILL CONTINUE TUESDAY THROUGH WEDNESDAY AFTERNOON. THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS COULD GET HEAVY SNOW DOWN TO 6000 FEET TUESDAY NIGHT INTO WEDNESDAY AS THE COLD FRONT COMES IN...AND A WINTER STORM WARNING MAY BE NEEDED THEN. MODELS ALSO INDICATE THAT STRONG THUNDERSTORMS AND WATERSPOUTS COULD ACCOMPANY THE COLD FRONT ON WEDNESDAY. STRONG SOUTH WINDS ARE EXPECTED IN ADVANCE OF THE FRONT SO WIND ADVISORIES IN THE COASTS AND VALLEYS MAY BE REQUIRED ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:11 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 5 hr |
| Dec 19, 4:45 PM PST | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Dec 19, 9:00 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 4 hr |
| Dec 20, 4:52 AM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 61 hr |
| Dec 20, 2:26 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| Dec 20, 3:25 PM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 7 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.